Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause vomiting while on Oseltamivir for H3 flu?

Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 1454 Questions

default
Posted on Thu, 6 Sep 2018 in Medicines and Side Effects
Question: I was diagnosed with the train A H-3 flu 10 days ago. taken my last does of oseltamivir phos 75mg also well as taken Advil cold & sinus gels 200 mg. have a ventolin hfs and cough meds hydrocodone homatropine sir.
I am still sick. no fever. today experiencing throwing up unable to keep any food down.
doctor
Answered by Dr. Antoneta Zotaj 1 hour later
Brief Answer:
Oseltamivir can cause vomiting- might be a side effect.

Detailed Answer:

Hi,

Thanks for posting your query.

I carefully read your question and understand your concern.

The vomiting you are experiencing can be caused by a few causes and a very important one to consider is the risk it might be a side effect of oseltamivir. Nausea and vomiting is very common side effect with Oseltamivir.

The treatment with Oseltamivir is recommended for up to 5 days and if you already had a 5 days course you might need to just stop it.

Literature says Oseltamivir reduces flu symptoms for only one day earlier than if the patient did not take it. So it is needed to balance the benefits and side effects of using it. In your case not being able to keep anything down than you might need to consider if you should continue its use, discussing this with the doctor that prescribed it is important.

Meanwhile to help with the nausea and to be able to substitute the water and electrolytes you loose with vomiting it is important to take oral rehydration solutions and also other fluids but in small frequent amount so you will be able to keep it. For example a sip or two in 5 minutes. Keep a bottle with some fluid next to you and drink frequently. Even if you do not take food at least make sure you drink well.

So to conclude:
1. Oseltamivir is a drug that might cause vomiting and you need to discuss with your doctor if you should go on with it.
2. Make sure you take oral rehydration solutions.
3. Make sure you take it and other fluids in small frequent amount.
4. Avoid fried, fatty food and fast food, make sure you take BRAT diet (banana, apple, toast and rice).

I hope this answers to your question and is helpful to you.

Regards.

Dr. Zotaj Antoneta, General & Family Physician
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on